Autoimmune pancytopenia following combination chemotherapy for chronic lymphocytic leukaemia

S. MacCallum, M. Groves, D. Brass, J. Cunningham, M. Sales, K. Gelly, S. Tauro

    Research output: Contribution to journalArticle

    4 Citations (Scopus)

    Abstract

    Autoimmune haemolysis or thrombocytopenia can complicate purine nucleoside monotherapy for chronic lymphocytic leukaemia (CLL), but Evans syndrome is rare. This is a report of the occurrence of pancytopenia secondary to a unique combination of red cell aplasia with autoimmune thrombocytopenia and neutropenia in a patient with CLL following treatment with fludarabine and cyclophosphamide. This case is unusual for the simultaneous targeting of three haemopoietic lineages by immune dysfunction following fludarabine and cyclophosphamide, which is a treatment regimen believed to reduce autoimmune haematological toxicity in CLL.

    Original languageEnglish
    Pages (from-to)468-470
    Number of pages3
    JournalJournal of Clinical Pathology
    Volume62
    Issue number5
    DOIs
    Publication statusPublished - 2009

    Keywords

    • RED-CELL APLASIA
    • FLUDARABINE
    • CYCLOPHOSPHAMIDE
    • CLL
    • RITUXIMAB

    Cite this

    MacCallum, S. ; Groves, M. ; Brass, D. ; Cunningham, J. ; Sales, M. ; Gelly, K. ; Tauro, S. / Autoimmune pancytopenia following combination chemotherapy for chronic lymphocytic leukaemia. In: Journal of Clinical Pathology. 2009 ; Vol. 62, No. 5. pp. 468-470.
    @article{e6240ddceb98491ab8219086235e2b90,
    title = "Autoimmune pancytopenia following combination chemotherapy for chronic lymphocytic leukaemia",
    abstract = "Autoimmune haemolysis or thrombocytopenia can complicate purine nucleoside monotherapy for chronic lymphocytic leukaemia (CLL), but Evans syndrome is rare. This is a report of the occurrence of pancytopenia secondary to a unique combination of red cell aplasia with autoimmune thrombocytopenia and neutropenia in a patient with CLL following treatment with fludarabine and cyclophosphamide. This case is unusual for the simultaneous targeting of three haemopoietic lineages by immune dysfunction following fludarabine and cyclophosphamide, which is a treatment regimen believed to reduce autoimmune haematological toxicity in CLL.",
    keywords = "RED-CELL APLASIA, FLUDARABINE, CYCLOPHOSPHAMIDE, CLL, RITUXIMAB",
    author = "S. MacCallum and M. Groves and D. Brass and J. Cunningham and M. Sales and K. Gelly and S. Tauro",
    year = "2009",
    doi = "10.1136/jcp.2008.061143",
    language = "English",
    volume = "62",
    pages = "468--470",
    journal = "Journal of Clinical Pathology",
    issn = "0021-9746",
    publisher = "BMJ Publishing Group",
    number = "5",

    }

    Autoimmune pancytopenia following combination chemotherapy for chronic lymphocytic leukaemia. / MacCallum, S.; Groves, M.; Brass, D.; Cunningham, J.; Sales, M.; Gelly, K.; Tauro, S.

    In: Journal of Clinical Pathology, Vol. 62, No. 5, 2009, p. 468-470.

    Research output: Contribution to journalArticle

    TY - JOUR

    T1 - Autoimmune pancytopenia following combination chemotherapy for chronic lymphocytic leukaemia

    AU - MacCallum, S.

    AU - Groves, M.

    AU - Brass, D.

    AU - Cunningham, J.

    AU - Sales, M.

    AU - Gelly, K.

    AU - Tauro, S.

    PY - 2009

    Y1 - 2009

    N2 - Autoimmune haemolysis or thrombocytopenia can complicate purine nucleoside monotherapy for chronic lymphocytic leukaemia (CLL), but Evans syndrome is rare. This is a report of the occurrence of pancytopenia secondary to a unique combination of red cell aplasia with autoimmune thrombocytopenia and neutropenia in a patient with CLL following treatment with fludarabine and cyclophosphamide. This case is unusual for the simultaneous targeting of three haemopoietic lineages by immune dysfunction following fludarabine and cyclophosphamide, which is a treatment regimen believed to reduce autoimmune haematological toxicity in CLL.

    AB - Autoimmune haemolysis or thrombocytopenia can complicate purine nucleoside monotherapy for chronic lymphocytic leukaemia (CLL), but Evans syndrome is rare. This is a report of the occurrence of pancytopenia secondary to a unique combination of red cell aplasia with autoimmune thrombocytopenia and neutropenia in a patient with CLL following treatment with fludarabine and cyclophosphamide. This case is unusual for the simultaneous targeting of three haemopoietic lineages by immune dysfunction following fludarabine and cyclophosphamide, which is a treatment regimen believed to reduce autoimmune haematological toxicity in CLL.

    KW - RED-CELL APLASIA

    KW - FLUDARABINE

    KW - CYCLOPHOSPHAMIDE

    KW - CLL

    KW - RITUXIMAB

    U2 - 10.1136/jcp.2008.061143

    DO - 10.1136/jcp.2008.061143

    M3 - Article

    VL - 62

    SP - 468

    EP - 470

    JO - Journal of Clinical Pathology

    JF - Journal of Clinical Pathology

    SN - 0021-9746

    IS - 5

    ER -